Central sidonicity for compact Lie groups
Annales de l'Institut Fourier, Volume 45 (1995) no. 2, pp. 547-564.

It is known that the dual of a compact, connected, non-abelian group may contain no infinite central Sidon sets, but always does contain infinite central p-Sidon sets for p>1. We prove, by an essentially constructive method, that the latter assertion is also true for every infinite subset of the dual. In addition, we investigate the relationship between weighted central Sidonicity for a compact Lie group and Sidonicity for its torus.

Soit G un groupe compact, connexe et non-abélien. Il est bien connu que le groupe dual G ^ peut ne pas contenir des sous-ensembles de type Sidon, infinis et centraux, mais on y trouve toujours, pour chaque p>1, des sous-ensembles de type p-Sidon qui sont aussi infinis et centraux. On montre, par une méthode essentiellement constructive, que les ensembles infinis centraux de type p-Sidon se trouvent aussi dans chaque sous-ensemble infini de G ^. Aussi étudions-nous, pour un groupe de Lie compact, la connexion entre sa sidonicité centrale et la sidonicité de son tore.

@article{AIF_1995__45_2_547_0,
     author = {Hare, Kathryn E.},
     title = {Central sidonicity for compact {Lie} groups},
     journal = {Annales de l'Institut Fourier},
     pages = {547--564},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {45},
     number = {2},
     year = {1995},
     doi = {10.5802/aif.1464},
     zbl = {0820.43003},
     mrnumber = {96i:43004},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1464/}
}
TY  - JOUR
TI  - Central sidonicity for compact Lie groups
JO  - Annales de l'Institut Fourier
PY  - 1995
DA  - 1995///
SP  - 547
EP  - 564
VL  - 45
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1464/
UR  - https://zbmath.org/?q=an%3A0820.43003
UR  - https://www.ams.org/mathscinet-getitem?mr=96i:43004
UR  - https://doi.org/10.5802/aif.1464
DO  - 10.5802/aif.1464
LA  - en
ID  - AIF_1995__45_2_547_0
ER  - 
%0 Journal Article
%T Central sidonicity for compact Lie groups
%J Annales de l'Institut Fourier
%D 1995
%P 547-564
%V 45
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1464
%R 10.5802/aif.1464
%G en
%F AIF_1995__45_2_547_0
Hare, Kathryn E. Central sidonicity for compact Lie groups. Annales de l'Institut Fourier, Volume 45 (1995) no. 2, pp. 547-564. doi : 10.5802/aif.1464. https://aif.centre-mersenne.org/articles/10.5802/aif.1464/

[1] D.I. Cartwright and J.R. Mcmullen, A structural criterion for the existence of infinite Sidon sets, Pacific J. Math., 96 (1981), 301-317. | MR: 83c:43009 | Zbl: 0445.43006

[2] R. Coifman and G. Weiss, Central multiplier theorems for compact Lie groups, Bull. Amer. Math. Soc., 80 (1974), 124-126. | MR: 48 #9271 | Zbl: 0276.43009

[3] A.H. Dooley, Central lacunary sets for Lie groups, J. Aust. Math. Soc., 45 (1988), 30-45. | MR: 89j:43007 | Zbl: 0689.43003

[4] P. Gallagher, Zeroes of group characters, Math. Z., 87 (1965), 363-364. | EuDML: 170386 | MR: 31 #276 | Zbl: 0128.25602

[5] K. Hare and D. Wilson, Weighted p-Sidon sets, J. Aust. Math. Soc., to appear. | Zbl: 0874.43005

[6] E. Hewitt and K. Ross, Abstract harmonic analysis II, Springer-Verlag, New York, 1970. | Zbl: 0213.40103

[7] J.E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York, 1972. | MR: 48 #2197 | Zbl: 0254.17004

[8] J. Lopez and K. Ross, Sidon sets, Lecture Notes Pure Appl. Math., No. 13, Marcel Dekker, New York, 1975. | MR: 55 #13173 | Zbl: 0351.43008

[9] W.A. Parker, Central Sidon and central Λ(p) sets, J. Aust. Math. Soc., 14 (1972), 62-74. | MR: 47 #9178 | Zbl: 0237.43004

[10] J.F. Price, Lie groups and compact groups, London Math. Soc. Lecture Note Series No.25, Cambridge Univ. Press, Cambridge, 1977. | MR: 56 #8743 | Zbl: 0348.22001

[11] D.L. Ragozin, Central measures on compact simple Lie groups, J. Func. Anal., 10 (1972), 212-229. | MR: 49 #5715 | Zbl: 0286.43002

[12] D. Rider, Central lacunary sets, Monatsh. Math., 76 (1972), 328-338. | EuDML: 177611 | MR: 51 #3801 | Zbl: 0258.43008

[13] R. Stanton and P. Tomas, Polyhedral summability of Fourier series on compact Lie groups, Amer. J. Math., 100 (1978), 477-493. | MR: 58 #29855 | Zbl: 0421.43009

[14] V.S. Varadarajan, Lie groups, Lie algebras and their representations, Springer-Verlag, New York, 1984. | Zbl: 0955.22500

Cited by Sources: